My Travel Chronical....

Wednesday, August 1, 2007

Shrikhand Mahadev Yatra

ॐ नमः शिवाय !
यः सतत कर्त्रिनाम, भक्तानाम, अशुभं |
पापं
शयती शयती सः शिवः||

- जो सतत स्मरण करने वाले भक्तों के कष्टों और पापों का निवारण करके शुभ मार्ग पर चलने की प्रेरणा देता है ,वही शिव है |

जय श्रीखंड महादेव !

Pilgrimage to Shrikhand Mahadev, Kullu, Shimla, Himachal Pradesh.
Shrikhand Mahadev is situated at an height of 18,700 ft. above sea level in the Great Himalayan National Park of Himachal Pradesh, India.

There are seven Kailash parvats (sapt kailash) as per Hindu mythology -
  1. Maan Sarovar, Tibet, China.
  2. Adi Kailash, Uttarakhand, India.
  3. Kinner Kailash, Kinnaur, Himachal Pradesh, India.
  4. Shrikhand Mahadev, Himachal Pradesh, India.
  5. Mani Mahesh, Chamba, Himachal Pradesh, India.
  6. Shri Kailash, near Gangotri, Uttaranchal, India.
  7. Southern Kailash, near Kataragama, Sri Lanka.
These all are considered to be the abode of Lord Shiva.


Dated: July 20th, 2007 !!
I left Delhi at 6:30 PM (missing the last direct bus to Rampur) and reached Chandigarh to join my friend (Naresh) so that we together could start our journey to Shrikhand. We travelled till Rampur (- 140 km ahead of Shimla on NH-22) via bus and reached there at 11:00 AM. For our fortune, immediately there was a direct bus to Baghipul. Actually Baghipul is the last station connected with road. From there onwards one has to start the trek. As it was raining throughout the travel, and ours being the first time trek in this locale, we got afraid that the yatra would impede. But it was not intended.
On reaching Baghipul, we took a shared taxi till village Jaon. The road was tight. Our actual trek started from this village. After few 5 KMs of trek, we had food provided in langars
[free kitchen] organised by localites and there only we had a little nap. This place is called SinghGhat. Then we decided to move up. When asked, those localites guided us for the next destination - Thacharu, 10 km ahead. On the way we met a couple (localites) who became our companions till the trek finished.


Singh Ghat - Thacharu:I still remember these 10 KM - complete exhaustness. It was tough, very tough. Steep 80 degrees height. When we looked up, the hill was soaring into the skies. We started moving. Alongside the path was Shrikhand river.
We were talking to each other so that we do not feel fatigued. It was becoming dark and we had lot of distance to cover up.
Trespassing the jungles we moved slowly. It was raining all through and we were wet too. We reached Thacharu when it was complete darkness (it was 8 PM though). Its really tough. Even a luggage of 5Kg on your back seems of 25Kgs. We had dinner together. The cook charged Rs 40 for a plate of Rice, roti, Dal [cereals] and a subji [vegetables], but he looked more than satisfied while taking that money. We planned to move early morning so that we can reach next point in time. We hired blankets from the providers there and had a nap. Our plan was to reach Bheem dwari the next day.

Thacharu >>> Kaali Ghati:
We woke up at 2:00 AM in the morning and started trekking towards Kaali Ghati. Though it was not raining, the road was all wet. Torches are of great help here. The moment we reached the ridge, I was tired. We were also out of water. And there was a deep narrow gauge ahead of us to move down. We filled out water bottles with the water that came out of soil. That is actually hard water with lots of minerals in it, but tastes great. It was wonderful feeling at the top. Pilgrims were sleeping in the camp that could have had helped us, but I resisted. And we moved ahead quietly without disturbing them.

Kaali Ghati >>> Kaali Ghati ka Taal:

A complete down turn from Kaali Ghati, the little broken stones make the way tougher. Naresh helped and supported me to get that gorge passed, as it was quite slippery. We reached the Taal (pond) at 5:00 AM. We took a batch and refreshed ourselves, and then moved immediately.





Kaali Ghati ka Taal >>> Bheem Dwari:

The route from Taal to Bheem Dwari was of little UPs and DOWNs. We e moved several hills up and down. Few are steep, others are narrow. There was melting ice in between the valley areas. The couple helped me and Naresh to cross that ice. First a nervous heart and then the happiness of success makes you thrilled . It all was amazing. On the way we saw and the localite couple with us explained about various medicinal herbs. We reached Bheem Dwari at 8:30 AM. I was completely exhausted.


Bheem Dwari >>> Parvati Bagh
:
Bheem Dwari is such a wonderful location that is beyond description. You could see the great Himalayan height, you feel little against it. Lots of ravines are seen here. At least 10. And then the join and make up the Shrikhand river. For me there it was - both shelter and food (langar). We talked to those servicing people, who were there just to service the pilgrims like us. Preparing food, maintaining shelter, managing excretory system. Heads off to them. We had our breakfast and started again. There are two BIG waterfalls in between. One could see lots of Brahma Kamals [rare lotus, scientific name Saussurea obvallata] at Parvati Bagh.

Parvati Bagh >>> Nayan Sarovar:
Nayan Sarovar is a water lake in the shape of eye. Most people take a holy bath here. Its a belief that one must take the bath and then only visit Shrikhand PeakMadadeva. There is a shrine here and is the last one. When we reached a place called Nayan Sarovar, that couple had a bath there. Beautiful waterfalls and complete greenness that anyone would fall in love with. It was shivering as we moved ahead.



Nayan Sarovar >>> Shrikhand Mahadev
:
After Nayan Sarovar, the climb is quite steep again. "Hard trek" Naresh told me. Its completely rocks with no vegetation around. Localites believe that Pandawas, while in search of Lord Shiva to attain their Nirvana after Mahabharata, visited Shrikhand. It is evident from the rocks written in some unknown script at this place.
I was moving in ecstasy - I dont know what was it, effortless. We quickly had a round walk around the Shivalingam and moved down. Actually at such a height its very hard to stay for long time as it starts to have breathing problem. The Shiva Lingam is 72 ft high. Another little rock, which people call Maa Parwati, is alongside it.
We quickly moved down to the shelter (about 8 KM down). We had good chat with those service offering men. We were deluging in spiritual stories and the environment was overwhelming. Next day we started early (at 5 AM) and moved down and said bye to that couple who helped us so much in this trip. Later on I took a bus to my home and Naresh left to chandigarh. Thanks for all your patience and interst in reading it. Jai Bhole Naath

Trek Summary:

Source

Destination

Distance

Time

Taken

Start

Stop

Mode

Delhi

Shimla

340 KM

10 Hrs

19:00

5:00

Bus

Shimla

Rampur

140 KM

5 Hrs

6:00

11:00

Bus

Rampur

Nirmand

20 KM

1 Hrs

12:00

13:00

Bus

Nirmand

Baghi Pul

10 KM

45 min

13:00

13:45

Bus

Baghi Pul

Jaon Village

5 KM

30 min

14:00

14:30

Taxi

Gaon

Singh Ghat

5 KM

30 min

14:30

15:00

Trek

Singh Ghat

Thachru

(10 KM approx)

4 Hrs

15:30

19:30

Trek

Thacharu

KaliGhati

(5 KM)

2 Hrs

2:00

4:00

Trek

Kali Ghati

Kali Ghati Ka Taal

(5 KM)

1 Hr

4:00

5:00

Trek

Kali Ghati Ka Taal

Bheem Dwari

(10 KM)

3 Hrs 30 min

5:00

8:30

Trek

Bheem Dwari

Parwati Maindan

(5 KM)

1 Hr 30 min

9:30

11:00

Trek

Parwati Maindan

Nayan Sarovar

(5 KM)

1 Hr

11:00

12:00

Trek

Nayan Sarovar

Shrikhand Mahadev

(5 KM)

2 Hr

12:00

2:00

Trek

Shrikhand Mahadev

Bheem Dwari

(15 KM)

5 Hrs 30 min

2:30

18:00

Trek

Bheem Dwari

Singh Ghat

( 30 KM)

10 Hrs

5:00

15:00

Trek

Singh Ghat

Rampur

40 KM

4 Hrs 30 min

15:30

20:00

Walk / Taxi

Rampur

Delhi

480 KM

13 Hrs

21:30

11:30

Bus


Localites believe that while having shrikhand mahadev's darshan, one should chant the Mahamrityunjaya mantra:
होऊ जौं सह त्रियम्बकम याजामाहे, सुगंधिम पुष्टि वर्धनम
उर्वरुकमिव बंध्नात, मृत्योर्मुख्शिय माम्रितात सह जौं होऊं

20 comments:

nids said...

hi awesome mayn!!!!gr8 pics....so u gonna b our guide nxt tym if v gt dere.....

Vishal said...

Hey brother.....nicely written....

hope i'll be with u this time for the Trek......

Ripple said...
This comment has been removed by the author.
Ripple said...

It would have been a gr888 experience... hope I will also join U guys this tym... I have heard lot many times about this place from you :)

trails said...

thanx for the detailed itinerary. keep up the good work. but i did not know i'll see you here.
its me abhishek sharma, remember?

Vikas Sharma said...

hi abhishek
i do remember you......we left our vehicle on your shoulders only and you took gr8 care of it. thanks man. i would highly appreciate if you could mail me or gimme your email....

Anonymous said...

I found this site using [url=http://google.com]google.com[/url] And i want to thank you for your work. You have done really very good site. Great work, great site! Thank you!

Sorry for offtopic

rahul said...

hi my name is rahul last year am cum srikhand mahadev ,it was very gud place ,&so dangerus bec there is no way to go ,but we all friends r go ,and mujhe to lagta tha ki shyad mein vapas a hi nahi pao ga,but jai bhole nath ,jai shankar mahadev ki hum pahuch gye and vapis a gye ,we r started yatRA CHD TO BIKES ,WE REACH 14 HOURS BY RAMPUR WE STAND OUR BIKE JAHU ,THEN WE START OUR TRAKING

Anonymous said...

Hi am rimpu member of shri khand seva dal nice written abt ur yatra.if u cm agn meet me at bhimdwar langar

Anonymous said...

hie sir amaging explaination i also riting blog on my dis treek bt i hv nt timee bst of lk

sandeep said...

bahut acha bhai thanx for information.........





jai bhole nath

Anonymous said...

Some Photos of Shrikhand Mahadev Yatra 2011

http://www.facebook.com/media/set/?set=a.229004003808558.56391.100000968807553&type=1

Vikas Sharma said...

HI Ambarish Gurav , How was ur trip to Shrikhand?

Rajesh said...

It was a memorable trek in July 2011.
Nice experience:
https://www.facebook.com/media/set/?set=a.1481717901050.45079.1776924328&type=3

Anonymous said...

top [url=http://www.c-online-casino.co.uk/]uk online casinos[/url] hinder the latest [url=http://www.realcazinoz.com/]free casino games[/url] free no deposit reward at the leading [url=http://www.baywatchcasino.com/]free casino games
[/url].

Himachal Tourism said...

In India, there are several tourists destinations to explore. Himachal Pradesh in north India is one of them. Himachal is a wonderful place known for its natural and breathtaking views.Himachal Tourism is the best place for tourism in India.

Manali Hotels said...

Nice Blog
Manali Hotels

Manali Tourism said...

Nice and informative post.
Manali Tourism

Vinit Rana said...

I see you speed of tracking which is unbelievable.
you tracked 5 km in 30 minutes be true hard to belive.

Anonymous said...

can you please give me all the details regarding shrikhand mahadev.
How to register